Home

Tvp20 11omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 11, 782 - 785

Klinische Praktijk

Discontinuing venlafaxine by switching to fluoxetine

P.M. Bet, I.O. Köktaş, M. Bergh

Patients wanting to discontinue their antidepressant use may experience antidepressant discontinuation syndrome (ads). This is characterized by symptoms such as nausea, vomiting, diarrhea, headaches and sweating. Withdrawal symptoms can discourage patients from permanently discontinuing antidepressants. We present the case of a 48-year-old visually impaired woman where, after a first attempt failed, venlafaxine was successfully discontinued after a switch to fluoxetine. Fluoxetine mediated discontinuation is a simple, effective and inexpensive method for patients who suffer from withdrawal symptoms when tapering off antidepressants.

keywords antidepressants, discontinuation syndrome, fluoxetine, tapering, venlafaxine